MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED SCREW 115MM - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED SCREW 115MM - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.038.215S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown date in 2019 additional procode ktt.Device history review.Part number: 04.038.215s, lot number: h433301, part manufacture date: 07-sep-2017, manufacturing location: (b)(4), part expiration date: 31-jul-2027, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna fenestrated screw 115mm-sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.(b)(4).Investigation summary: the tfna fenestrated screw was received at the us cq.The screw had scrapes and scratches on in it consistent with implantation and explantation.Two (2) shallow gouges were present near the proximal end of the device.Bone material was present in the fenestrations.No other issues could be identified with the returned portions of the device.Drawing(s) reviewed: (current & manufactured revisions) no issues determined.Manufacturing record evaluation: the received device (part # 04.038.215s, lot # h433301) was manufactured at the (b)(4) site on 07 september 2017.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Dimensional inspection: a dimensional inspection was not performed due to a conclusive finding of scratches.The complaint was confirmed for the tfna fenestrated screw.The device had two (2) shallow gouges on it, along with a number of other scratches and scrapes consistent with implantation and explantation.The screw still had bone material in its fenestrations.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.No definitive root cause could be determined, but the device possibly encountered unintended forces during its explantation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the patient underwent revision surgery due to hip and femur pain on an unknown date.Originally, the patient was implanted with the trochanteric femoral nailing system advanced (tfna) on (b)(6) 2019.X-rays were taken on an unknown date and the nail appeared bent or crooked.During the removal, a crack was seen in the surgical x-rays.Upon inspection of the removed nail, it was obvious that it was cracked but not completely broken.A new tfna construct was implanted.The surgery was completed with no harm to the patient.This is report 2 of 3 for (b)(4).
 
Event or Problem Description
Further it was reported that the patient underwent revision surgery due to hip and femur pain on (b)(6) 2019.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED SCREW 115MM - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8836802
Report Number2939274-2019-59422
Device Sequence Number11376932
Product Code HSB
UDI-Device Identifier10886982098832
UDI-Public(01)10886982098832
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.038.215S
Device Catalogue Number04.038.215S
Device Lot NumberH433301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date08/29/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight75